|Should I change when my cd4 has remained above 200 for 3 years?
Jun 9, 2006
I have a cd4 of about 280-310, with slightly detectable viral load. I have been on Epivir 300mg, Viracept 625mg, Videx EC, Ziagen for about five years. I did not tolerate Crixivan(liver problems), or Norvir(diarrhea. I have gone through AZT, ddc, d4t, am over 20 years into this thing, and took 5 years to get from 24 t-cells to over 200. My anti-retroviral therapy started in 1995. I take my meds almost without fail. It would be nice to have fewer pills(and less expensive: I work full time and have insurance), but I don't want to upset the apple cart. What do you think?
| Response from Dr. Young
Thank you for your post.
If I'm correct in the assumption that you've only stopped medications (Crixivan and Norvir) for side effects and haven't had any suspicion of drug resistance, then it would be quite possible to simplify your drug regimen.
At the very least, it would be easy to change from 3TC + abacavir to the fixed dose combination abacavir/3TC (Epzicom). It's also possible to make other, more sweeping changes, such as reduction to two NRTIs or change from nelfiinavir to other "3rd" drugs, but I'd hesitate to make specific recommendations without details.
I hope this helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Jock Itch A Sign Of Acute HIV Infection?
- Blisters After Kissing Cut On Lip Worried I Have HIV
- Enlarged Lymph Nodes After Giving Oral Worried I Have HIV
- Fever After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Itchy Vagina After Swallowing Sperm Worried I Have HIV
- Night Sweats After Oral Sex Hooker Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.